Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 3, 2014, 4:21 PM EDT for Fulton County, Saratoga County, Warren County, New York. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2014, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 3, 2014, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Saratoga County, NY, Warren County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:15 PM EDT | HAIL 1 | 2 Sse West Glens Falls, NY | |
| Jul 3, 5:25 PM EDT | TSTM WND DMG | Lake Desolation, NY | NUMEROUS TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS51 KALY 032021
SVRALY
NYC035-091-113-032115-
/O.NEW.KALY.SV.W.0047.140703T2021Z-140703T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...LAKE GEORGE VILLAGE...GLENS FALLS...
EAST CENTRAL FULTON COUNTY IN EASTERN NEW YORK...
* UNTIL 515 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF EDINBURG...OR
14 MILES WEST OF SARATOGA SPRINGS...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORINTH BY 445 PM EDT...
LAKE LUZERNE-HADLEY BY 450 PM EDT...
LAKE LUZERNE CAMPGROUND BY 455 PM EDT...
WEST GLENS FALLS BY 500 PM EDT...
GLENS FALLS BY 505 PM EDT...
LAKE GEORGE VILLAGE BY 510 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4358 7358 4356 7361 4352 7362 4351 7364
4330 7359 4327 7360 4326 7359 4302 7405
4316 7421 4361 7355
TIME...MOT...LOC 2021Z 230DEG 26KT 4315 7403
$$
SNYDER1 follow-up statement
589
WWUS51 KALY 032057 RRA
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
457 PM EDT THU JUL 3 2014
NYC035-032107-
/O.CAN.KALY.SV.W.0047.000000T0000Z-140703T2115Z/
FULTON NY-
457 PM EDT THU JUL 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON COUNTY IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4361 7355 4356 7361 4351 7364 4330 7359
4327 7360 4326 7359 4311 7388 4323 7410
TIME...MOT...LOC 2057Z 230DEG 26KT 4332 7376
$$
NYC091-113-032115-
/O.CON.KALY.SV.W.0047.000000T0000Z-140703T2115Z/
WARREN NY-SARATOGA NY-
457 PM EDT THU JUL 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN SARATOGA AND SOUTH CENTRAL WARREN COUNTIES...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEARTOWN...OR 6 MILES
WEST OF GLENS FALLS...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
QUEENSBURY...PARADISE BEACH...FRENCH MOUNTAIN AND GLENS FALLS BY
505 PM EDT...
LAKE SUNNYSIDE...ONEIDA CORNERS...CROSBYSIDE AND LAKE GEORGE BY 510
PM EDT...
CLEVERDALE AND 6 MILES SOUTHEAST OF DIAMOND POINT BY 515 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4361 7355 4356 7361 4351 7364 4330 7359
4327 7360 4326 7359 4311 7388 4323 7410
TIME...MOT...LOC 2057Z 230DEG 26KT 4332 7376
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:33 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 3, 2:33 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
233 PM EDT THU JUL 3 2014
.SYNOPSIS...
A VERY MOIST AIR MASS WILL REMAIN OVER THE REGION TODAY.
SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING...AS A SLOW MOVING COLD FRONT CROSSES THE
REGION. SOME OF THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND
HEAVY RAINFALL...POSSIBLY PRODUCING FLASH FLOODING. HURRICANE ARTHUR
WILL PASS BY TO OUR EAST ON INDEPENDENCE DAY...PULLING IN DRIER AND
SLIGHTLY COOLER AIR AS LIFTS INTO THE CANADIAN MARITIMES.
&&
.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH #391 NOW IN EFFECT UNTIL 10 PM EDT
FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW
ENGLAND...
...FLASH FLOOD WATCH FOR ALL OF EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND UNTIL 12 AM EDT FRIDAY MORNING...
AS OF 145 PM EDT...CONTINUING TO MONITOR DESTABILIZATION TRENDS
ACROSS THE REGION WITH DAYTIME HEATING NOW SPAWNING A NICE CU
FIELD ACROSS THE WESTERN TWO-THIRDS OF THE FORECAST AREA. SOME LOW
STRATUS CONTINUES TO LINGER ACROSS SOUTHEASTERN PORTIONS OF THE
FORECAST AREA...BUT IS NOW FINALLY BEGINNING TO ERODE AS WELL.
TEMPERATURES ARE RISING WELL INTO THE 80S AND WITH DEWPOINTS IN
THE UPPER 60S TO NEAR 70...SBCAPE AND MLCAPE OF 1500-2500 J/KG
SHOULD EASILY BE REACHED WITHIN THE NEXT COUPLE OF
HOURS...PROVIDING PLENTY OF INSTABILITY TO SUPPORT THE DEVELOPMENT
OF SHOWERS AND THUNDERSTORMS.
SYNOPTICALLY A COLD FRONT CONTINUES TO LINGER ACROSS WEST-CENTRAL
NEW YORK...WITH SHOWERS AND THUNDERSTORMS BEGINNING TO FIRE WITH
INCREASING INTENSITY AHEAD OF IT. LATEST WATER VAPOR IMAGERY DEPICTS
A PIECE OF SHORTWAVE ENERGY EJECTING OUT OF THE BASE OF THE LONGWAVE
TROUGH LOCATED ACROSS THE LOWER GREAT LAKES...WHICH WILL ONLY HELP
TO FURTHER INCREASE DYNAMIC LIFT AMIDST CONTINUED HEIGHT FALLS
ACROSS THE REGION.
THERE ARE ALSO INDICATIONS OF A PREFRONTAL TROUGH...OR MORE OF A
DIABATIC HEATING BOUNDARY...LOCATED EAST OF THE COLD FRONT ACROSS
CENTRAL NEW YORK. IT IS HERE WHERE MESOSCALE MODELS SUCH AS THE HRRR
AND LOCAL HI-RES WRF SIGNAL CONVECTIVE INITIATION BETWEEN 17Z-19Z.
EXPECT CONVECTION TO FIRE ALONG THIS BOUNDARY WITHIN THE NEXT COUPLE
OF HOURS...WITH ALREADY ROBUST THUNDERSTORMS ACROSS CENTRAL
PA...WHERE THE STORM PREDICTION CENTER HAS ISSUED A SEVERE
THUNDERSTORM WATCH.
THE STORM PREDICTION CENTER CONTINUES THE SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA...WITH NOW A 30%
CONTOUR FOR WIND FROM INTERSTATE 90 AND LOCATIONS SOUTH. ALTHOUGH
SURFACE-BASED INSTABILITY WILL BE MORE THAN SUFFICIENT AS MENTIONED
ABOVE...MIDLEVEL LAPSE RATES ARE MARGINAL AT BEST ONLY AROUND 6.0
C/KM...WHICH MAY LIMIT THE OVERALL SEVERE THREAT...ESPECIALLY FOR
HAIL.
REGARDLESS...TALL AND ROBUST UPDRAFTS ARE STILL EXPECTED AS BULK
SHEAR VALUES IN THE 0-6KM LAYER ARE PROGGED TO BE AROUND 40-50 KNOTS
THIS AFTERNOON AND EVENING...WHICH WILL HELP FOCUS STORM
ORGANIZATION. EXPECT THE MAIN SEVERE THREAT TO BE FROM STRAIGHT-
LINE WINDS AS THE SHEAR VECTORS ARE ORIENTED PARALLEL TO THE COLD
FRONT...WHICH WOULD FAVOR A TRANSITION FROM INITIALLY DISCRETE
CELLS QUICKLY TO A LINEAR MODE. THE HRRR AND LOCAL HI-RES WRF ALSO
SUPPORT THIS SCENARIO...DEVELOPING A BROKEN LINE OF CONVECTION AND
TRACKING IT THROUGH THE FORECAST AREA DURING THE LATE
AFTERNOON/EARLY EVENING HOURS.
GIVEN THE MODERATE TO HIGH INSTABILITY VALUES IN THE PRESENCE OF
STRONG SHEAR...THERE IS THE POTENTIAL FOR AN ENHANCED AND LONG
DURATION WIND THREAT. IF A LINE OF ROBUST CONVECTION CAN FORM...A
STRONG COLD POOL MAY DEVELOP AIDED BY STRONG EVAPORATIONAL COOLING
FROM THE HIGH RAINFALL RATES EXPECTED AND A RELATIVELY DRY
SUBCLOUD LAYER.
FURTHER EXACERBATING ISSUES IN ADDITION TO THE SEVERE THREAT IS THE
POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE FORECAST AREA. MUCH
OF THE AREA RECEIVED 1-2 INCHES OF RAINFALL FROM THE CONVECTION
YESTERDAY...WITH LOCALLY HIGHER AMOUNTS OF 2-3+ INCHES ACROSS THE
IMMEDIATE CAPITAL DISTRICT...MID HUDSON VALLEY AND PORTIONS OF
WESTERN NEW ENGLAND. WITH HIGH FREEZING LEVELS NEAR 14 KFT AND PWAT
VALUES BETWEEN 1.50-2.00 INCHES...EXTREMELY EFFICIENT WARM RAIN
PROCESSES WILL BE FAVORED WITH POTENTIALLY HIGH RAINFALL RATES
WITHIN A SHORT PERIOD OF TIME. GIVEN THE SATURATED GROUND AND THE
TORRENTIAL RAINFALL EXPECTED FROM THE THUNDERSTORMS...FLASH FLOODING
WILL BE POSSIBLE ALONG WITH POOR DRAINAGE FLOODING OF LOW LYING AND
URBAN AREAS.
THE GREATEST THREAT FOR CONVECTION LOOKS TO BE BETWEEN
20Z-02Z...AGAIN WITH THE GREATEST THREATS BEING FROM STRAIGHT-LINE
WINDS AND HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING.
HIGH TEMPERATURES WILL PEAK RELATIVELY EARLY IN THE
AFTERNOON...RANGING FROM THE UPPER 70S ACROSS PORTIONS OF THE
ADIRONDACKS TO LOW AND MID 80S ACROSS THE REST OF THE REGION.
SHOWERS WILL LINGER THROUGHOUT THE NIGHT...ESPECIALLY SOUTH AND
EAST OF THE CAPITAL REGION. AREAS OF FOG WILL ALSO BE POSSIBLE
ESPECIALLY WHERE THE HEAVIEST RAINFALL OCCURS. LOWS WILL BE IN
THE LOW TO MID 60S...WITH SOME UPPER 50S ACROSS PORTIONS OF THE
ADIRONDACKS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE PRE (OR LINE OF CONVECTIVE SHOWERS AND THUNDERSTORMS) WILL BE
ONGOING INTO THE EVENING HOURS...SLOWLY SHIFTING EAST OR SOUTHEAST
OVERNIGHT.
THERE ARE SIGNALS THAT ANOTHER PRE (OR MAYBE THE REAL PRE) WILL
DEVELOPING MAINLY SOUTH OF OUR REGION LATER THIS EVENING...BUT COULD
VERY WELL INCLUDE LITCHFIELD AN PERHAPS THE I-84 WEST INTO EXTREME
SOUTHERN DUTCHESS COUNTY.
MEANWHILE A SLOW MOVING COLD WILL REACH OUR NORTHWESTERN AREAS
DURING THE EVENING...CROSS THE CAPITAL REGION AROUND MIDNIGHT AND
SLOW SWING THROUGH MOST OF THE REMAINING SOUTHEASTERN ZONES AFTER
MIDNIGHT THROUGH DAWN.
HURRICANE ARTHUR IS FORECAST TO TRACK UP THE EASTERN SEABOARD...THEN
MAKE MORE OF A NORTHEASTERN TURN FURTHER OFFSHORE WHICH WOULD ENSURE
THAT IT WOULD NOT DIRECTLY IMPACTING ANY OF OUR REGION.
FOR THE ALL THE OFFICIAL FORECASTS OF ARTHUR INCLUDING
TRACK...INTENSITY AND POTENTIAL IMPACTS...PLEASE REFER TO THE
NATIONAL HURRICANE CENTER (NHC)...AT WWW.NHC.NOAA.GOV.
ARTHUR WILL HOWEVER HAVE AN INDIRECT IMPACT ON OUR REGION IN THAT
ONCE IT PASSES BY TO OUR EAST ON FRIDAY...THE WIND WILL TURN
NORTHWEST ALLOWING A SLIGHTLY COOLER AND DRIER AIR MASS TO
INFILTRATE THE REGION ON INDEPENDENCE DAY.
THE DAY WILL START OUT WITH CLOUDS...AND PERHAPS LINGERING SHOWERS
MAINLY SOUTH AND EAST OF ALBANY...POSSIBLY SOME STEADIER RAIN IN
LITCHFIELD COUNTY AND SOUTHERN DUTCHESS COUNTY. THE UPPER LEVEL
TROUGH WILL STILL HAVE TO PASS THROUGH DURING THE DAY.
WITH TIME...CLOUDS WILL BEING TO DIMINISH...LAST TO HAPPEN IN OUR
SOUTHEASTERN ZONES...AND POSSIBLY NOT UNTIL FRIDAY EVENING.
TEMPERATURES ON FRIDAY WILL BE MAINLY IN THE 70S WITH A GUSTY NORTH
OR NORTHWEST WIND 10 TO 15 MPH.
FRIDAY NIGHT WILL SEE ANY LEFTOVER CLOUDS CLEARING OUT ALLOWING FOR
A COOL NIGHT. A BREEZE COULD PERSIST BUT EVEN SO...TEMPERATURES WILL
DIP INTO THE 50S MOST PLACES...WITH SOME MID OR UPPER 40S ACROSS THE
ADIRONDACK PARK.
SATURDAY LOOKS LIKE A TERRIFIC DAY. LOTS OF SUNSHINE WILL START THE
DAY...MIXING WITH SOME FAIR WEATHER CU. IT WILL BE BREEZY BUT WITH
VERY COMFORTABLE LEVELS OF HUMIDITY. DEEP MIXING AND THE STRONG JULY
SUNSHINE WILL ALLOW TEMPERATURES TO REACH NEAR 80 IN MOST VALLEY
LOCATIONS...LOWER TO MID 70S HIGHER TERRAIN...DESPITE H850
TEMPERATURES COOLING TO A LITTLE BELOW 10C.
MAINLY CLEAR AND COOL WITH DIMINISHING WIND SATURDAY NIGHT LOWS IN
THE LOWER TO MID 50S ALBANY SOUTHEASTWARD...40S WELL
NORTHWEST.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE LONG TERM PERIOD IS EXPECTED TO FEATURE TYPICAL WEATHER FOR
EARLY JULY ACROSS THE REGION...WITH TEMPERATURES NEAR OR SLIGHTLY
ABOVE NORMAL AS WELL AS EPISODES OF SHOWERS AND THUNDERSTORMS.
THE PERIOD STARTS OUT WITH LOW PRESSURE MOVING EASTWARD ACROSS
QUEBEC AND A COLD FRONT SAGGING SOUTHWARD FROM CANADA LATE SUNDAY
NIGHT INTO MONDAY. WE HAVE A CHANCE SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING
HOURS MONDAY WHEN HEATING IS MAXIMIZED AHEAD OF THE COLD FRONT.
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LINGER INTO
TUESDAY...ESPECIALLY FOR AREAS FROM THE CAPITAL REGION SOUTHWARD AS
THE COLD FRONT SLOWLY WORKS ITS WAY SOUTH ACROSS THE AREA. THEN...A
BROAD UPPER LEVEL TROUGH IS FORECAST TO SET UP ACROSS THE GREAT
LAKES AND NORTHEAST CONUS FOR THE MIDWEEK PERIOD. DIFFICULT TO TIME
ANY POSSIBLE CONVECTION ASSOCIATED WITH SHORT WAVES MOVING THROUGH
THE LONG WAVE TROUGH...BUT IT APPEARS THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS WEDNESDAY AND POSSIBLY THURSDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AN ACTIVE LATE AFTERNOON AND EVENING IS EXPECTED IN TERMS OF THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
COLD FRONT SLOWLY MOVING EASTWARD ACROSS THE AREA.
OTHER THAN A FEW ROGUE SHOWERS AROUND THROUGH MID AFTERNOON...THE
BULK OF CONVECTION SHOULD OCCUR BETWEEN LATE AFTERNOON AND MID
EVENING ACROSS THE TERMINALS...AS ONE OR MORE ROUNDS OF TSRA MOVES
THROUGH. THERE WILL BE THE POTENTIAL FOR IFR CONDITIONS AND GUSTY
WINDS ASSOCIATED WITH ANY TSRA. CONFIDENCE HIGH ENOUGH TO MENTION
TSRA WITH IFR IN TEMPO GROUPS FOR EARLY THIS EVENING.
HIGH RESOLUTION MODELS ARE IN GENERALLY GOOD AGREEMENT SHOWING A
POTENTIAL SOLID LINE OF TSRA WITH DOWNPOURS AND GUSTY WINDS SWEEPING
ACROSS THE ENTIRE AREA FROM WEST TO EAST BETWEEN 22Z-02Z. ADDITIONAL
SHOWERS ARE EXPECTED OVERNIGHT AS THE COLD FRONT CONTINUES TO SLOWLY
DRIFT EASTWARD ACROSS THE AREA. MVFR OR IFR CONDITIONS SHOULD OCCUR
OVERNIGHT AS LOW LEVEL MOISTURE LINGERS. GRADUAL IMPROVEMENT IS
EXPECTED FRIDAY...ALTHOUGH SHOWERS WILL STILL BE POSSIBLE FOR MAINLY
KPSF/KPOU AFTER 12Z.
SURFACE WINDS WILL BE GENERALLY SOUTH-SOUTHWEST AROUND 5-10
KT...BECOMING NORTHWEST EARLY FRIDAY MORNING BEHIND THE COLD FRONT.
OUTLOOK...
FRIDAY NIGHT TO SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
&&
.FIRE WEATHER...
THE DAY WILL START OFF WITH AREAS OF FOG. THEN SOME HAZY SUNSHINE
WILL FOLLOW THROUGH MIDDAY. AS A SLOW MOVING COLD FRONT BEGINS
PRESSING INTO THE REGION...SHOWERS AND THUNDERSTORMS WILL IGNITE
AGAIN THIS AFTERNOON INTO THE EVENING HOURS. SOME OF THESE WILL
CONTAIN HEAVY RAINFALL AND GUSTY WINDS. MOST EVERYONE WILL RECEIVE
WELL OVER A QUARTER OF INCH OF RAINFALL WITH AMOUNTS QUITE VARIABLE.
SHOWERS AND ANY THUNDERSTORMS WILL SLOWLY DIMINISH TONIGHT...LAST TO
DO SO SOUTH OF THE CAPITAL REGION.
THE DAY WILL START OUT DAMP AND MURKY ON INDEPENDENCE DAY WITH A
SHOWER OR TWO POSSIBLE...AND EVEN SOME LEFTOVER STEADY RAIN WELL
SOUTH EAST OF ALBANY. WITH TIME...SOME SUNSHINE SHOULD MIX AND RH
VALUES WILL BEGIN TO DROP DURING THE AFTERNOON...BUT REMAIN ELEVATED
ABOVE 50 PERCENT EVEN AS A BREEZE KICKS FROM THE NORTHEAST 10-15 MPH.
THAT BREEZE SHOULD CONTINUE IN MANY PLACES FRIDAY NIGHT AS THE SKY
CLEARS.
SATURDAY WILL BE A MUCH DRIER DAY WITH MORE SUN THAN CLOUDS. RH
VALUES BY AFTERNOON LOOK TO DIP INTO THE 30S. A NORTHWEST WIND WILL
BE 10-15 MPH WITH SOME HIGHER GUSTS.
SUNDAY LOOKS DRY TOO WITH THE NEXT CHANCE OF SHOWERS ON MONDAY.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR ENTIRE REGION EXCEPT
LITCHFIELD COUNTY...FROM NOON TO MIDNIGHT.
AFTER A RESPITE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FIRE UP
ONCE MORE AS A SLOW MOVING COLD FRONT APPROACHES THIS AFTERNOON.
ALTHOUGH AVERAGE BASIN RAINFALL SHOULD GENERALLY BE AROUND AN INCH
OR LESS...ANY THUNDERSTORM WOULD BE CAPABLE OF PRODUCING LOCALIZED
DOWNPOURS WELL OVER 2 INCHES...IN A SHORT PERIOD OF TIME...AS PWATS
CLIMB TO AROUND 2 INCHES. THUNDERSTORMS COULD TRAIN OVER THE SAME
AREA AS WELL.
SINCE THERE WAS PLENTY OF RAINFALL YESTERDAY...THE HIGH PWATS...THE
POSSIBILITY THAT WHAT WE HAVE TODAY COULD BE THE FIRST "PRE"
ASSOCIATED WITH HURRICANE ARTHUR (STILL SLATED TO MISS US)...WE
ISSUED THE FLASH FLOOD WATCH SINCE CONFIDENCE WAS AROUND 50 PERCENT
THAT IT WILL HAPPEN SOMEWHERE IN EASTERN NEW YORK...SOUTHERN VERMONT
OR WESTERN MASSACHUSETTS.
THUNDERSTORMS WITH HEAVY RAINFALL SHOULD PERSIST INTO THE EVENING
HOURS...POSSIBLY OVERNIGHT SOUTH AND EAST OF ALBANY.
OUR PROJECTED AVERAGE RIVER BASIN RAINFALL WOULD LIKELY ONLY CAUSE
SOME WITHIN BANK RISES...BUT SOME OF THE STAGES COULD REACH "ACTION
STAGE" ESPECIALLY IF TRAINING THUNDERSTORMS COULD TAKE PLACE OVER A
CRITICAL BASIN AREA. AT THIS POINT...WE ARE NOT EXPECTING ANY RIVER
FLOODING.
DRIER WEATHER WILL RETURN LATER FRIDAY AND FOR THE HOLIDAY
WEEKEND...WHICH WILL ALLOW FLOWS TO RECEDE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...IRL/JPV
NEAR TERM...IRL
SHORT TERM...HWJIV
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIVHazardous weather outlook, Jul 3, 2:35 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT THU JUL 3 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 235 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY BE SEVERE PRODUCING DAMAGING WINDS 58 MPH OR GREATER AND LARGE HAIL OF ONE INCH IN DIAMETER OR LARGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 3, 4:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT THU JUL 3 2014
NYZ039>041-050-082-032030-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
400 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
BROADALBIN...OR ABOUT 10 MILES NORTH OF AMSTERDAM...AND MOVING
NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 410 PM
EDT
EDINBURG BY 420 PM EDT
7 MILES SOUTH OF DAY CENTER AND 8 MILES WEST OF CORINTH BY 430 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4337 7398 4326 7383 4325 7383 4325 7382
4321 7376 4296 7413 4309 7431
TIME...MOT...LOC 2001Z 225DEG 20KT 4309 7413
SNYDERLocal storm report, Jul 3, 4:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG EAST WINFIELD 42.89N 75.15W
07/03/2014 HERKIMER NY 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN.
&&
EVENT NUMBER ALY1400237
KOLECILocal storm report, Jul 3, 4:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG ILION 43.01N 75.04W
07/03/2014 HERKIMER NY LAW ENFORCEMENT
WIRES DOWN ON NORTH STREET
&&
EVENT NUMBER ALY1400238
KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:39 PM EDT | Special Weather Statement | ALY | Fulton | 66 min |
| Jul 2, 8:46 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 29 min |
| Jul 2, 9:21 PM EDT | Special Weather Statement | ALY | Warren | 54 min |
| Jul 2, 9:47 PM EDT | Special Weather Statement | ALY | Fulton | 58 min |
| Jul 2, 9:55 PM EDT | Special Weather Statement | ALY | Montgomery | 65 min |
| Jul 2, 10:16 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 29 min |
| Jul 2, 10:53 PM EDT | Special Weather Statement | ALY | Montgomery, Saratoga, Schenectady | 67 min |
| Jul 2, 11:13 PM EDT | Special Weather Statement | ALY | Saratoga, Schenectady | 62 min |
| Jul 2, 11:57 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Jul 3, 4:49 AM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 19 hr |
| Jul 3, 3:39 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 66 min |
| Jul 3, 3:55 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 65 min |
| Jul 3, 4:00 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
| Jul 3, 4:10 PM EDT | Tornado Warning | ALY | Herkimer | 50 min |
| Jul 3, 4:27 PM EDT | Tornado Warning | ALY | Fulton, Herkimer, Montgomery | 48 min |
| Jul 3, 4:39 PM EDT | Special Weather Statement | ALY | Hamilton | 36 min |
| Jul 3, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 28 min |
| Jul 3, 5:09 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 66 min |
| Jul 3, 5:16 PM EDT | Areal Flood Advisory | ALY | Fulton, Saratoga | 3 hr |
| Jul 3, 5:16 PM EDT | Special Weather Statement | ALY | Ulster | 44 min |
| Jul 3, 5:19 PM EDT | Special Weather Statement | ALY | Schoharie | 26 min |
| Jul 3, 5:19 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 56 min |
| Jul 3, 5:20 PM EDT | Areal Flood Advisory | ALY | Hamilton | 3 hr |
| Jul 3, 5:23 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| Jul 3, 5:35 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 55 min |
| Jul 3, 5:44 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 33 min |
| Jul 3, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Ulster | 49 min |
| Jul 3, 6:07 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Jul 3, 6:08 PM EDT | Special Weather Statement | ALY | Dutchess | 22 min |
| Jul 3, 6:12 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 63 min |
| Jul 3, 6:15 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 30 min |
| Jul 3, 6:17 PM EDT | Special Weather Statement | ALY | Saratoga | 28 min |
| Jul 3, 6:18 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 3 hr |
| Jul 3, 6:22 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 3 hr |
| Jul 3, 6:22 PM EDT | Special Weather Statement | ALY | Dutchess | 23 min |
| Jul 3, 6:25 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 44 min |
| Jul 3, 6:27 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jul 3, 6:37 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 3, 6:54 PM EDT | Flash Flood Warning | ALY | Dutchess, Ulster | 6 hr |
| Jul 3, 6:56 PM EDT | Special Weather Statement | ALY | Dutchess | 34 min |
| Jul 3, 7:13 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 62 min |
| Jul 3, 7:15 PM EDT | Flash Flood Warning | ALY | Columbia | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.